Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 222, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2004, 4:01 PM CDT for Shelby County, Tipton County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 4:01 PM CDT (21:01 UTC)
- Expired
- Jul 6, 2004, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Shelby County, TN, Tipton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 062101 SVRMEM TNC157-167-062145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 402 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 445 PM CDT * AT 402 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF MILLINGTON...MOVING NORTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 445 PM CDT INCLUDE... MILLINGTON... MUNFORD... ATOKA...DIXONVILLE... BRIGHTON... COVINGTON...MASON... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3542 9008 3526 8999 3544 8941 3566 8954 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:08 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 6, 3:08 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT TUE JUL 6 2004
.DISCUSSION...
BATCH OF STORMS...SOME SEVERE...IN W TN/N MS TO MOVE ON INTO M TN
AND N AL LATER THIS AFTERNOON AND EVENING AS THE UPPER LEVEL SHT
WV ROTATES ON EAST. NEXT UPPER LEVEL WAVE IS ALREADY IN CO/NM AND
SHOULD COME OVER THE AREA TONIGHT. THIS WILL TOUCH OFF SOME MORE
SHWRS/TRWS TNGT. A FRONT WILL BE IN THE MIDSOUTH WEDNESDAY AND BE
THE FOCUSING MECHANISM FOR MORE PCPN TOMORROW AND TOMORROW NIGHT.
PRECIPITATION CHANCES SHOULD SLACK OFF FRIDAY AS RIDGING TAKES
PLACE AND THE ONLY THING TO PRODUCE THUNDERSTORMS IS DAYTIME
HEATING.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT IN NORTHEAST AND
EAST CENTRAL ARKANSAS .
MS...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR EXTREME NORTHWEST
MISSISSIPPI.
TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM OR 8 PM CDT IN WEST
TENNESSEE.
MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM IN THE BOOTHEEL OF
MISSOURI.
&&Hazardous weather outlook, Jul 6, 3:55 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT TUE JUL 6 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 355 PM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT IN EXTREME NORTHEAST MISSISSIPPI AND MOST OF WEST TENNESSEE AND UNTIL 8 PM FOR EXTREME SOUTHEAST WEST TENNESSEE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Jul 6, 2:48 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/06/2004 MISSISSIPPI AR TRAINED SPOTTER
TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.
0240 PM HAIL 11 NNE SPRINGVILLE 36.40N 88.10W
07/06/2004 0.75 INCH HENRY TN PUBLIC
&&
CKLocal storm report, Jul 6, 2:53 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/06/2004 MISSISSIPPI AR TRAINED SPOTTER
TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.
0240 PM HAIL 11 NNE SPRINGVILLE 36.40N 88.10W
07/06/2004 0.75 INCH HENRY TN PUBLIC
0245 PM HAIL CORINTH 34.94N 88.52W
07/06/2004 1.75 INCH ALCORN MS TRAINED SPOTTER
&&
CKLocal storm report, Jul 6, 3:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/06/2004 MISSISSIPPI AR TRAINED SPOTTER
TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.
0240 PM HAIL 11 NNE SPRINGVILLE 36.40N 88.10W
07/06/2004 0.75 INCH HENRY TN PUBLIC
0245 PM HAIL CORINTH 34.94N 88.52W
07/06/2004 1.75 INCH ALCORN MS TRAINED SPOTTER
0250 PM TSTM WND DMG CORINTH 34.94N 88.52W
07/06/2004 ALCORN MS LAW ENFORCEMENT
ROOF DAMAGE TO HOMES IN CORINTH. POWER LINES DOWN ON
US-45.
&&
CKLocal storm report, Jul 6, 3:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/06/2004 MISSISSIPPI AR TRAINED SPOTTER
TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.
0240 PM HAIL 11 NNE SPRINGVILLE 36.40N 88.10W
07/06/2004 0.75 INCH HENRY TN PUBLIC
0245 PM HAIL CORINTH 34.94N 88.52W
07/06/2004 1.75 INCH ALCORN MS TRAINED SPOTTER
0250 PM TSTM WND DMG CORINTH 34.94N 88.52W
07/06/2004 ALCORN MS LAW ENFORCEMENT
ROOF DAMAGE TO HOMES IN CORINTH. POWER LINES DOWN ON
US-45.
0315 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
07/06/2004 UNION MS PUBLIC
CHANNEL 9 IN TUPELO RELAYED SEVERAL REPORTS OF TREES DOWN
ACROSS UNION COUNTY AND POWER OUTAGES IN NEW ALBANY.
0325 PM HAIL 6 N HUNTINGDON 36.10N 88.41W
07/06/2004 0.75 INCH CARROLL TN EMERGENCY MNGR
PENNY SIZE HAIL REPORTED IN THE MIXIE COMMUNITY.
&&
CKSpecial weather statement, Jul 6, 3:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0355 PM CDT TUE JUL 06 2004 ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-062155- CLAY AR-CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-LAWRENCE AR- LEE AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-ST FRANCIS AR-DUNKLIN MO-PEMISCOT MO- SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... CRITTENDEN... CROSS... GREENE... LAWRENCE... LEE... MISSISSIPPI... POINSETT... RANDOLPH... ST. FRANCIS... IN MISSOURI... DUNKLIN... PEMISCOT... MSZ001-002-007-008-TNZ001>004-019>021-048>052-088>090-062155- DESOTO MS-MARSHALL MS-TATE MS-TUNICA MS-CARROLL TN-CROCKETT TN-DYER TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN-HENRY TN-LAKE TN- LAUDERDALE TN-MADISON TN-OBION TN-SHELBY TN-TIPTON TN-WEAKLEY TN- SEVERE THUNDERSTORM WATCH NUMBER 578 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... DESOTO... MARSHALL... TATE... TUNICA... IN TENNESSEE... CARROLL... CROCKETT... DYER... FAYETTE... GIBSON... HARDEMAN... HAYWOOD... HENRY... LAKE... LAUDERDALE... MADISON... OBION... SHELBY... TIPTON... WEAKLEY...
Special weather statement, Jul 6, 3:59 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0359 PM CDT TUE JUL 06 2004 TNZ053>055-091-092-070100- CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN- SEVERE THUNDERSTORM WATCH NUMBER 579 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN TENNESSEE... CHESTER... DECATUR... HARDIN... HENDERSON... MCNAIRY...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 37 min |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 37 min |
| Jul 6, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 37 min |
| Jul 6, 3:11 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 34 min |
| Jul 6, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.